Thunderstorm Wind, East Baton Rouge
- When
- July 12, 4:40 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.467, -91.167
Several trees were blown down in southeast areas of Baton Rouge.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 12, 2:50 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 PM CDT FRI JUL 12 2002 SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP FROM NEW ORLEANS SOUTHWARD TO THE COAST IN RESPONSE TO INTENSE SURFACE HEATING. A WEAK UPPER LEVEL TROUGH WILL APPROACH LA ON SATURDAY AND SUNDAY THIS SHOULD STEER THE GULF LOW EAST NORTH EAST TONIGHT AND SATURDAY. FOR THE REMAINDER OF THE WEEK THE UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE ATLANTIC. SO OUR LOW LEVEL FLOW SHOULD BECOME MORE WEST TO SOUTHWEST. THE EXTENDED OUTLOOK CALLS FOR CONTINUED HOT TEMPERATURES WITH WIDELY SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NEAR THE COAST. MCB BB 073/093 073/092 073 242 BTR BB 073/093 073/092 073 242 MSY BB 078/093 077/092 077 242 GPT BB 075/093 075/092 075 242 .NEW...NONE LA...NONE. MS...NONE.
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1253 PM CDT FRI JUL 12 2002 .SYNOPSIS...WEAK LOW PRESSURE OFF THE MISSISSIPPI COAST WILL DRIFT NORTHEAST TODAY. A MOIST...HOT AND UNSTABLE AIR HAS SPREAD ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY NEAR THE COAST DURING THE AFTERNOON AND EARLY EVENING HOURS. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND WIND GUSTS OF 30 MPH ARE EXPECTED MAINLY NEAR THE COAST DURING THE AFTERNOON AND EARLY EVENING HOURS. .HEAT... INDICES WILL APPROACH 105 TO 110 DEGREES THIS AFTERNOON. .ACTIONS... PEOPLE ARE URGED TO TAKE PRECAUTIONS FOR HEAT TODAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in southeast areas of Baton Rouge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311330.